Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The fourth power moment of automorphic $ L$-functions for $ GL(2)$ over a short interval

Author: Yangbo Ye
Journal: Trans. Amer. Math. Soc. 358 (2006), 2259-2268
MSC (2000): Primary 11F66
Published electronically: October 31, 2005
MathSciNet review: 2197443
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we will prove bounds for the fourth power moment in the $ t$ aspect over a short interval of automorphic $ L$-functions $ L(s,g)$ for $ GL(2)$ on the central critical line Re$ s=1/2$. Here $ g$ is a fixed holomorphic or Maass Hecke eigenform for the modular group $ SL_{2}(\mathbb{Z})$, or in certain cases, for the Hecke congruence subgroup $ \Gamma _{0}({\mathcal{N}})$ with $ \mathcal{N}>1$. The short interval is from a large $ K$ to $ K+K^{103/135+\varepsilon }$. The proof is based on an estimate in the proof of subconvexity bounds for Rankin-Selberg $ L$-function for Maass forms by Jianya Liu and Yangbo Ye (2002) and Yuk-Kam Lau, Jianya Liu, and Yangbo Ye (2004), which in turn relies on the Kuznetsov formula (1981) and bounds for shifted convolution sums of Fourier coefficients of a cusp form proved by Sarnak (2001) and by Lau, Liu, and Ye (2004).

References [Enhancements On Off] (What's this?)

  • 1. A.O.L. Atkin and Wen-Ch'ing W. Li, Twists of newforms and pseudo-eigenvalues of $ W$-operators, Invent. Math., 48 (1978), 221-243. MR 0508986 (80a:10040)
  • 2. L.B. Conrey and H. Iwaniec, The cubic moment of central values of automorphic $ L$-functions, Ann. Math., 151 (2000), 1175-1216. MR 1779567 (2001g:11070)
  • 3. W. Duke, J.B. Friedlander, and H. Iwaniec, Bounds for automorphic $ L$-functions, Invent. Math., 112 (1993), 1-8. MR 1207474 (94c:11043)
  • 4. W. Duke, J.B. Friedlander, and H. Iwaniec, Bounds for automorphic $ L$-functions II, Invent. Math., 115 (1994), 219-239; erratum, ibid. 140 (2000), 227-242. MR 1258904 (95a:11044)
  • 5. W. Duke, J.B. Friedlander, and H. Iwaniec, Bounds for automorphic $ L$-functions III, Invent. Math., 143 (2001), 221-248. MR 1835388 (2003c:11043)
  • 6. A. Good, Beiträge zur Theorie der Dirichletreihen, die Spitzenformen zugeordnet sind, J. Number Theory, 13 (1981), 18-65. MR 0602447 (82i:10034)
  • 7. A. Good, The square mean of Dirichlet series associated with cusp forms, Mathematika, 29 (1982), 278-295. MR 0696884 (84f:10036)
  • 8. A. Good, The convolution method for Dirichlet series, in: D. Hejhal, P. Sarnak, A. Terras (Eds.), The Selberg trace formula and related topics (Brunswick, Maine, 1984), Amer. Math. Soc. Contemporary Mathematics, Vol. 53, Amer. Math. Soc., Provindence, RI, 1986, 207-214.MR 0853560 (87m:11047)
  • 9. D.R. Heath-Brown, The fourth power moment of the Riemann zeta-function, Proc. London Math. Soc., 38 (1979), 385-422. MR 0532980 (81f:10052)
  • 10. A. Ivic, The Riemann zeta-function. The theory of the Riemann zeta-function with applications, John Wiley & Sons, New York, 1985. MR 0792089 (87d:11062)
  • 11. H. Iwaniec, Fourier coefficients of cusp forms and the Riemann zeta function, Séminaire de Théorie des Nombres de Bordeaux, Année 1979-1980, exposé $ n^{\circ }$ 18, 1-36. MR 0604215 (82i:10047)
  • 12. H. Kim, Functoriality for the exterior square of $ GL_{4}$ and the symmetric fourth of $ GL_{2}$, J. Amer. Math. Soc., 16 (2003), 139-183. MR 1937203 (2003k:11083)
  • 13. H. Kim and P. Sarnak, Appendix: Refined estimates towards the Ramanujan and Selberg conjectures, Appendix to Kim [12]. MR 1937203 (2003k:11083)
  • 14. H. Kim and F. Shahidi, Cuspidality of symmetric powers with applications, Duke Math. J., 112 (2002), 177-197. MR 1890650 (2003a:11057)
  • 15. E. Kowalski, P. Michel, and J. Vanderkam, Mollification of the fourth moment of automorphic $ L$-functions and arithmetic applications, Invent. Math., 142 (2000), 95-151. MR 1784797 (2001m:11080)
  • 16. N.V. Kuznetsov, Petersson's conjecture for cusp forms of weight zero and Linnik's conjecture. Sums of Kloosterman sums, Math. U.S.S.R. Sbornik, 29 (1981), 299-342. MR 0568983 (81m:10053)
  • 17. Yuk-Kam Lau, Jianya Liu, and Yangbo Ye, Subconvexity bounds for Rankin-Selberg $ L$-functions for congruence subgroups, to appear in J. Number Theory.
  • 18. Jianya Liu and Yangbo Ye, Subconvexity for Rankin-Selberg $ L$-functions of Maass forms, Geom. Funct. Anal., 12 (2002), 1296-1323. MR 1952930 (2004b:11060)
  • 19. Jianya Liu and Yangbo Ye, Petersson and Kuznetsov trace formulas, in Lie Groups and Automorphic Forms, Amer. Math. Soc. and International Press, 2005.
  • 20. W. Luo, Z. Rudnick, and P. Sarnak, On the generalized Ramanujan conjecture for $ GL(n)$, in: Automorphic forms, automorphic representations, and arithmetic (Fort Worth, TX, 1996), 301-310, Proc. Sympos. Pure Math., 66, Part 2, Amer. Math. Soc., Providence, RI, 1999. MR 1703764 (2000e:11072)
  • 21. T. Meurman, On the order of the Maass $ L$-function on the critical line, in: K. Györy, G. Halász (Eds.), Number Theory, Vol. I (Budapest, 1987), Colloquium of Mathematical Society Janos Bolyai, Vol. 51, North-Holland, Amsterdam, 1990, 325-354. MR 1058223 (91m:11037)
  • 22. P. Sarnak, Estimates for Rankin-Selberg $ L$-functions and quantum unique ergodicity, J. Functional Analysis, 184 (2001), 419-453. MR 1851004 (2003c:11050)
  • 23. F. Shahidi, On the Ramanujan conjecture and finiteness of poles for certain $ L$-functions, Ann. of Math., (2) 127 (1988), no. 3, 547-584.MR 0942520 (89h:11021)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11F66

Retrieve articles in all journals with MSC (2000): 11F66

Additional Information

Yangbo Ye
Affiliation: Department of Mathematics, The University of Iowa, Iowa City, Iowa 52242-1419

Received by editor(s): March 26, 2004
Received by editor(s) in revised form: July 27, 2004
Published electronically: October 31, 2005
Additional Notes: This project was sponsored by the National Security Agency under Grant Number MDA904-03-1-0066. The United States Government is authorized to reproduce and distribute reprints notwithstanding any copyright notation herein.
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society